Steroid effects on muscles

I just lost my 8 year old chihuahua mix. He had no symptoms until a few weeks ago. We were still running tests. Blood work ok, fungal test negative, but very cloudy X-ray. Tracheal wash was inconclusive but mast cells and blood present. Ultrasound showed mass near kidney. His breathing had become a little heavier after exertion. We were scheduling for a ct and had given him a few small dose steroid shots over the past week, one every 3 days to help with appetite because he had quit eating. Two days before he died, his breathing had become a little heavier (never open mouthed though). The Dr had said even if ct confirmed cancer, he probably wouldnt be a candidate for chemo since it had probably spread to the lungs. I decided to go ahead and begin high dose steroids for cancer treatment in the hope of having some quality time with him. After 24 hrs on them, his breathing was more labored and I don’t know if it was from the illness or if the steroids could have caused it. Dr wanted to wait 24 more hrs to see if improvement so I had appt scheduled 48 hrs after starting the high dose steroids. That morning, he barked a few seconds at the door, then coughed a small drop of blood. I grabbed him to head toward the vet and within minutes he began to bleed from his nose and mouth. He died in my arms on the way. He seemed fine and 30 minutes later he was gone. I don’t know if it was his illness (cancer?) that caused this or if the steroids could have done something. I’ve heard of stomach ulcers and blood clots being side effects. Is there any way within 48 hrs of being on them, he could have that type of complication from the drugs? I am heartbroken and in shock. I had little time to process he was sick before he was gone. I am so worried my choosing to go the high steroid route may have caused his death and it was not a peaceful one so I am haunted by it.

Epidural steroid injections are generally very safe, but there are some rare potential complications. One of the most common risks is for the needle to go too deep and cause a hole in the dura, the tissue that surrounds the spinal cord and nerve roots. When this occurs spinal fluid can leak out through the hole and cause a headache . This headache can be treated with bedrest, or with a blood patch. A blood patch involves drawing some blood from the vein and the injecting it over the hole in the dura. The blood forms a seal over the hole and prevents any further fluid from leaking out.

High dosages of oral corticosteroids taken daily for prolonged periods of time can have serious systemic side effects including bone loss ( osteoporosis), increased risk of infections and diabetes and cataracts, thinning of skin, stretch marks, increased facial/body hair growth, acne, fluid retention, weight gain with redistribution of fat (fat deposits on back and face, thinning of limbs), muscle weakness, decreased resistance to infections, stomach ulcers, mood swings, insomnia, suppression of the body's own production of cortisol, etc.

I have a suspicion, after reading many of your notes on injectable steroids, that I seem to have developed a type of “tendonitis” in my upper arms due to multiple elbow steroid injections. I have had 4 in my left elbow (worst arm) and 2 in my right, about 5yrs ago. I have been having this tendon problem for about one year now, and not one doctor can figure out what’s wrong. One actually said “it seems like tendonitis”, but no cause or cure was suggested. The steroid injections is the only common denominator here. The right arm is affected as well, but not nearly to the degree of the left (and I’m right handed, so maybe the strong arm is less affected, plus I only had 2 injections there). Is there hope for acute tendonitis in my bicep/tricep area?

Steroid effects on muscles

steroid effects on muscles

I have a suspicion, after reading many of your notes on injectable steroids, that I seem to have developed a type of “tendonitis” in my upper arms due to multiple elbow steroid injections. I have had 4 in my left elbow (worst arm) and 2 in my right, about 5yrs ago. I have been having this tendon problem for about one year now, and not one doctor can figure out what’s wrong. One actually said “it seems like tendonitis”, but no cause or cure was suggested. The steroid injections is the only common denominator here. The right arm is affected as well, but not nearly to the degree of the left (and I’m right handed, so maybe the strong arm is less affected, plus I only had 2 injections there). Is there hope for acute tendonitis in my bicep/tricep area?

Media:

steroid effects on musclessteroid effects on musclessteroid effects on musclessteroid effects on musclessteroid effects on muscles

http://buy-steroids.org